MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation and the customer agreed to return the device.A follow-up report will be submitted upon completion of investigation activities or if additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported erratic readings on an abbott diabetes care device.Customer reported receiving readings of 23 mg/dl and 119 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the c zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The returned meter was investigated with test strips and a known-good retained battery.Visual inspection has been performed on the returned meter and strip port module , no issues were observed.Retained batteries were installed.Meter powered on with button depression.No issues were observed with the lcd during power up and self-test sequence.Control solution testing has been performed and all results were within range specification.No malfunction or product deficiency was identified.Therefore, issue is not confirmed.An extended investigation was also performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs (device history review) for the freestyle precision pro meter and strip port module were reviewed and the dhrs showed the freestyle precision pro meter and strip port module met specifications prior to release to distribution.Clinical data was reviewed and confirmed that the freestyle strip continue to be safe, effective, and perform as intended in the field.Stability data for the freestyle strip was reviewed and showed no anomalies or non-conformances that could have lead to the complaint.A tripped trend review was conducted for the reported complaint and the freestyle strip, no trends were identified that would indicate any product related issues.Upon extended investigation, it was determined that the serial number provided by the customer ((b)(6) ) and previously reported to the fda was not a valid serial number.Therefore, section d4 was updated to unk.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key22980923
Report Number2954323-2025-35818
Device Sequence Number9549260
Product Code NBW
UDI-Device Identifier00357599808006
UDI-Public(01)00357599808006(10)02D203D
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71411-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown